Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Noticed tremors of the head and having headache. Should I be concerned?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I am a 50 y/o, white female, 189 lbs, 5'9" tall, non-smoker.
For the past 3 years, I have noticed (what I thought was) benign tremours of the head- mostly shaking as if saying 'no'. I noticed recently that the tremours are actually changing to a 'yes' motion as well as the 'no' motion. It is significantly worse if I ingest anything that is a stimulant like caffeine, or any medication that ends in '-ine' like anti-histamine, benedrine, codeine, etc.. Additionally, I feel like the movement of my neck is become restricted- tight, un-yielding and I have experienced increased frequency of headaches. Should I be concerned?
Posted Sat, 17 Nov 2012 in Brain and Spine
Answered by Dr. Jonas Sundarakumar 5 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Tremors of the head could signify a benign problem as well as an underlying neurological pathology. In your case, since the tremor seems to be worsening, and since you have additional symptoms like tighness, restriction of movement and headaches, I would definitely advise you to get a proper neurological evaluation done.

The possibilities could be essential tremors (common and benign) or Parkinson's (considering the neck muscle rigidity) or rarely, other neurological problems like cerebellar disorders, brain lesions, etc. Any tremor, benign or pathological is likely to worsen with stimulants like caffiene, etc.

I would suggest that you see a doctor, preferably a neurologist, for a detailed neurological examination and if necessary, further investigations. The earlier neurological disorders are detected, the better will be the treatment options. Even if it turns out to be a benign tremor, symptomatic treatment can reduce the severity of the tremors or prevent further worsening.

Wish you all the best.

- Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor